Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 25, 2012, 9:46 PM EDT for Rush County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2012, 9:46 PM EDT (01:46 UTC)
- Expired
- Apr 25, 2012, 10:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
County Rush County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WWUS83 KIND 260146
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT WED APR 25 2012
INZ057-260230-
RUSH-
946 PM EDT WED APR 25 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN RUSH COUNTY UNTIL 1030
PM EDT...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF RUSHVILLE...OR 14 MILES NORTHEAST
OF SHELBYVILLE...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RUSHVILLE...
NEW SALEM...
&&
LAT...LON 3945 8536 3958 8564 3970 8560 3959 8529
3945 8530
TIME...MOT...LOC 0146Z 290DEG 31KT 3962 8552
$$
KOCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 25, 9:37 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 25, 9:37 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 937 PM EDT WED APR 25 2012 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 145 PM EDT WED APR 25 2012 LOW PRESSURE TRAVELING THROUGH THE OHIO VALLEY TONIGHT WILL BE REPLACED BY HIGH PRESSURE THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY FRIDAY INTO SATURDAY. HIGH PRESSURE SHOULD CONTROL INDIANA WEATHER FOR SEVERAL DAYS AFTER THAT. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 917 PM EDT WED APR 25 2012 APPEARS SURFACE LOW IS NEAR THE QUAD CITIES...WITH SHORT TERM MODELS MOVING THIS LOW ACROSS NORTHERN INDIANA TONIGHT. ASSOCIATED COLD FRONT PROGGED TO ENTER THE NORTHWEST ZONES AROUND 260700Z...REACHING THE FAR SOUTHEAST ZONES AFTER SUNRISE ON THURSDAY. MOST OF THE ORGANIZED ACTIVITY OVER THE EASTERN ZONES SHOULD BE MOVING OFF TO THE EAST OVER THE NEXT FEW HOURS AS STRONGER 850MB FLOW SHIFTS OFF TO THE EAST. ALTHOUGH THE STRONGER FLOW MOVES OFF TO THE EAST...MODEL DATA INDICATE SOME ENHANCED WINDS AT 850MB WILL CONTINUE ACROSS THE AREA FOR THE REST OF THE NIGHT. AS A RESULT...THERE MAY BE ADDITIONAL CONVECTIVE DEVELOPMENT LATER TONIGHT. WILL KEEP HIGH POPS GOING IN THE EAST UNTIL ABOUT 260500Z...OTHERWISE WILL DROP POPS INTO THE CHANCE CATEGORY FOR THE REST OF THE NIGHT. THIS EVENING/S UPPER AIR INDICATE FAVORABLE MID LEVEL LAPSE RATES AND DEEP LAYER SHEAR FOR A CONTINUED SEVERE THREAT OVERNIGHT. PROGGED LOW LEVEL THICKNESSES GENERALLY SUPPORT THE LOWS TONIGHT EXCEPT IN THE NORTHWEST...WHERE THE LOWS WILL BE NUDGED UP A COUPLE OF DEGREES. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 145 PM EDT WED APR 25 2012 MOST IMPORTANT ISSUE CHANCE OF RAIN FROM FRIDAY INTO SATURDAY. EVERYTHING POINTS TO DRY BY 12Z TOMORROW AND INTO FRIDAY. WITH CYCLONIC CURVATURE PART OF TOMORROW AND CU RULE PRETTY NEGATIVE MOSTLY CLOUDY UNTIL AFTERNOON. WITH DRY AIR AND HIGH PRESSURE MOSTLY CLEAR TOMORROW NIGHT. FRIDAY NAM AND GFS START TO DIFFER SIGNIFICANTLY. GFS MUCH BETTER SUPPORTED BY NON AMERICAN MODELS...AND IS OFTEN MORE ROBUST THAN NAM FOR THAT FAR OUT. WILL ACCEPT THAT MODEL AND ITS RELATIVELY HIGH POPS. THINKING IN TERMS OF CLOUDS...MET TEMPS FOR TOMORROW. OTHERWISE MAINLY MAV TEMPS SINCE LIKE PARENT MODEL BETTER. MAXS SATURDAY DIFFICULT..DEPENDENT ON EXACT LOCATION OF BOUNDARY OVER CWA. ILN MADE GOOD CASE FOR GUIDANCE BEING MUCH TOO WARM. WE SHOULD BE A BIT WARMER SINCE WILL HAVE BETTER SHOT AT SOME SUN THAN THEY DO. WILL TRY LOWER ENSEMBLE MOS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ISSUED AT 239 PM EDT WED APR 25 2012 COOL START TO THE PERIOD AS THE WEEKEND LOOKS WET AND COOL AS SURFACE RIDGING WILL BE CENTERED OVER THE NORTHERN GREAT LAKES AND MOVING INTO SOUTHEAST ONTARIO/SOUTHWEST QUEBEC. THIS WILL LEAVE AND ELY SURFACE FLOW WITH CLOUDS ON SATURDAY AND SUNDAY WITH THE BETTER CHANCE FOR RAIN SATURDAY. BOTH THE GFS AND THE EURO ARE INDICATING LOW PRESSURE SETTING UP IN THE CENTRAL PLAINS TO START THE WEEK BRINGING BACK SOURLY FLOW AND ABOVE NORMAL TEMPERATURES BY TUESDAY. STILL A QUESTION LATER IN THE PERIOD ON WEDNESDAY WHEN PRECIPITATION WILL RETURN...BUT IT LOOKS LIKE A CHANCE OF RAIN OR THUNDERSTORMS LATE TUESDAY OR WEDNESDAY. && .AVIATION /DISCUSSION FOR 26/00Z TAF ISSUANCE/... ISSUED AT 552 PM EDT WED APR 25 2012 A WARM FRONT FROM AROUND BMG TO HUF AT 22Z WILL LIFT JUST NORTHEAST OF IND AFTER 03Z AS A WAVE OF LOW PRESSURE ACROSS NORTHWEST ILLINOIS DROPS SOUTHEAST ALONG THE FRONT. FINALLY...AN ASSOCIATED COLD FRONT WILL DROP SOUTHEAST OF BMG AFTER 08Z TONIGHT. WITH STRONG SHEAR AND SOME INSTABILITY...THUNDERSTORMS ARE EXPECTED TO BREAK OUT ESPECIALLY AFTER 03Z BEFORE ENDING AFTER 08Z FROM NORTHWEST TO SOUTHEAST. MOSTLY VFR CONDITIONS WILL BECOME MVFR OR WORSE OVERNIGHT AS LOW LEVEL MOISTURE INCREASES. CONDITIONS WILL IMPROVE TO VFR AFTER 16Z AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY. WILL GO WITH VCTS AND CB GROUPS TO START OFF AND QUICKY TRANSITION TO TEMPO TS AFTER 01Z AS THE COLD FRONT GETS CLOSER. WINDS WILL BE SOUTHEAST AHEAD OF THE WARM FRONT 10 KNOTS OR LESS AND SHIFT TO SOUTH IN THE WARM SECTOR. COULD SEE MUCH HIGH WINDS IN THUNDERSTORMS...AND MAY NEED TO ADD THEM AT ISSUANCE TIME. WINDS WILL FINALLY SHIFT TO SOUTHWEST AND THE NORTHWEST BEHIND THE COLD FRONT THAT SHOULD REACH BMG AROUND 08Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JK NEAR TERM...JAS SHORT TERM...JK LONG TERM....MCCARTHY AVIATION...MK
Hazardous weather outlook, Apr 25, 6:43 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 643 PM EDT WED APR 25 2012 INZ021-028>031-035>049-051-261000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO- 643 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 800 PM AND MIDNIGHT. DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH CENTRAL INDIANA TONIGHT. THUNDERSTORMS ARE POSSIBLE IN ASSOCIATION WITH THIS LOW...AND SOME OF THEM MAY BECOME SEVERE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE FRIDAY...SATURDAY...AND AGAIN TUESDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE OHIO VALLEY ON FRIDAY AND SATURDAY...KEEPING THE THREAT FOR STORMS AROUND. ANOTHER FRONT WILL MOVE INTO THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM ABOUT 800 PM EDT UNTIL ABOUT MIDNIGHT EDT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ052>057-060>065-067>072-261000- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 643 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 800 PM AND MIDNIGHT. DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH CENTRAL INDIANA TONIGHT. THUNDERSTORMS ARE POSSIBLE IN ASSOCIATION WITH THIS LOW...AND SOME OF THEM MAY BECOME SEVERE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY...SATURDAY...AND AGAIN TUESDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE OHIO VALLEY ON FRIDAY AND SATURDAY...KEEPING THE THREAT FOR STORMS AROUND. ANOTHER FRONT WILL MOVE INTO THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 800 PM EDT AND ABOUT MIDNIGHT EDT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Apr 25, 5:41 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 2 S BLOOMINGTON 39.14N 86.52W
04/25/2012 E0.25 INCH MONROE IN PUBLIC
&&
EVENT NUMBER IND1200167
BHHSpecial weather statement, Apr 25, 6:39 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT WED APR 25 2012
INZ028-029-035-252330-
FOUNTAIN-TIPPECANOE-WARREN-
639 PM EDT WED APR 25 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...
SOUTHWESTERN TIPPECANOE AND NORTHERN WARREN COUNTIES UNTIL 730 PM
EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSWELL...OR 12 MILES SOUTHWEST OF FOWLER...
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAFAYETTE...
WEST LAFAYETTE...
RAINSVILLE...
PINE VILLAGE...
ATTICA...
SHADELAND...
PURDUE UNIVERSITY...
&&
LAT...LON 4048 8752 4048 8710 4049 8709 4043 8684
4021 8700 4021 8709 4020 8710 4040 8754
4045 8754
TIME...MOT...LOC 2239Z 291DEG 24KT 4047 8741
KOCHSpecial weather statement, Apr 25, 7:29 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EDT WED APR 25 2012
INZ029-030-037-260015-
BOONE-CLINTON-TIPPECANOE-
729 PM EDT WED APR 25 2012
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...NORTHERN BOONE AND
SOUTHERN TIPPECANOE COUNTIES UNTIL 815 PM EDT...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAFAYETTE...MOVING EAST AT
40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAFAYETTE...
FRANKFORT...
LEBANON...
DAYTON...
CLARKS HILL...
MULBERRY...
COLFAX...
THORNTOWN...
MICHIGANTOWN...
KIRKLIN...
ULEN...
&&
LAT...LON 4030 8624 4022 8624 4001 8636 4014 8670
4022 8670 4021 8687 4031 8710 4048 8702
TIME...MOT...LOC 2330Z 289DEG 35KT 4036 8694
KOCHSpecial weather statement, Apr 25, 7:30 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT WED APR 25 2012
INZ047-048-056-057-260015-
HANCOCK-MARION-RUSH-SHELBY-
730 PM EDT WED APR 25 2012
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK...NORTHEASTERN MARION...
RUSH AND NORTHEASTERN SHELBY COUNTIES UNTIL 815 PM EDT...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCE...OR 11 MILES EAST OF
INDIANAPOLIS...MOVING SOUTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENFIELD...
RUSHVILLE...
SPRING LAKE...
NEW PALESTINE...
MORRISTOWN...
CARTHAGE...
ARLINGTON...
MANILLA...
&&
LAT...LON 3946 8560 3979 8607 3993 8596 3993 8592
3980 8559 3979 8559 3979 8556 3968 8529
TIME...MOT...LOC 2331Z 301DEG 36KT 3982 8590
KOCHSpecial weather statement, Apr 25, 9:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
917 PM EDT WED APR 25 2012
INZ048-049-057-260200-
HANCOCK-HENRY-RUSH-
917 PM EDT WED APR 25 2012
...STRONG THUNDERSTORM ADVISORY FOR EASTERN HANCOCK...SOUTHERN HENRY
AND NORTHERN RUSH COUNTIES UNTIL 1000 PM EDT...
AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF GREENFIELD...OR 20 MILES SOUTH OF
ANDERSON...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CARTHAGE...
KNIGHTSTOWN...
GREENSBORO...
SPICELAND...
DUNREITH...
MAYS...
LEWISVILLE...
STRAUGHN...
GLENWOOD...
&&
LAT...LON 3979 8522 3978 8530 3958 8530 3974 8569
3991 8562 3985 8521 3979 8521
TIME...MOT...LOC 0118Z 293DEG 21KT 3980 8561
KOCHSpecial weather statement, Apr 25, 9:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT WED APR 25 2012
INZ057-260230-
RUSH-
946 PM EDT WED APR 25 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN RUSH COUNTY UNTIL 1030
PM EDT...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF RUSHVILLE...OR 14 MILES NORTHEAST
OF SHELBYVILLE...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RUSHVILLE...
NEW SALEM...
&&
LAT...LON 3945 8536 3958 8564 3970 8560 3959 8529
3945 8530
TIME...MOT...LOC 0146Z 290DEG 31KT 3962 8552
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:17 PM EDT | Special Weather Statement | IND | Rush | 43 min |
| Apr 26, 3:57 AM EDT | Freeze Watch | IND | Carroll, Clinton, Delaware, Henry, Howard, Madison and 3 more | 11 hr |
| Apr 26, 3:12 PM EDT | Freeze Warning | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 8 more | 18 hr |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.